Sep 21, 2010

Risperidone induced stuttering

General Hospital Psychiatry
Devender Singh Yadav

Abstract

Stuttering as a side effect of antipsychotics is rare. There are a few case reports of antipsychotic-induced stuttering, namely, chlorpromazine, levomepromazine, trifluoperazine, fluphenazine, olanzapine and clozapine. Risperidone is commonly used as an atypical antipsychotic. It is licensed for both acute and chronic psychosis and mania. There is only one documented case report mentioned on risperidone induced stuttering. One case report of risperidone-induced stuttering is now described. Stuttering is a rare side effect and requires a high index of suspicion for diagnosis. Further study and research to identify the neurophysiological and psychological processes behind adult onset stuttering and identification of the processes involved in risperidone induced stuttering would help our understanding further.

  • References7
  • Citations6

References

  • References7
  • Citations6

Citations

Mentioned in this Paper

Antipsychotic Effect
Atypical Antipsychotic [EPC]
Stammering
Olanzapine
Syllable
Trifluoperazine
Phenothiazine
Clozapine
Lorazepam
Methotrimeprazine

Related Feeds

Antipsychotic Drugs

Antipsychotic drugs are a class of medication primarily used to manage psychosis (including delusions, hallucinations, paranoia or disordered thought), principally in schizophrenia and bipolar disorder. Discover the latest research on antipsychotic drugs here

Bipolar Disorder

Bipolar disorder is characterized by manic and/or depressive episodes and associated with uncommon shifts in mood, activity levels, and energy. Discover the latest research this illness here.

© 2020 Meta ULC. All rights reserved